# SDR TAM1112200301

- Difficulty date: October 31, 2003
- Submitted: December 5, 2003
- Operation: General aviation
- Make and model: Piper PA-18
- Engine: Lyc O320A2B
- Propeller: Mcauly 1A175*
- System (JASC): 6113 · Propeller Spinner Section
- Part: Plate
- Part number: U14426000
- Condition: Failed
- Location: Spinner
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SPINNER BACKPLATE BRACKETS SEEM TO FAIL OFTEN, PICTURE NR 1.  THIS PARTICULAR BACKPLATE APPEARS VERY NEW, THE AIRCRAFT HAS FLOWN 35 HOURS SINCE ANNUAL INSPECTION.  PICTURE NR 2 SHOWS HOW THE PROPELLER HITS THE BRACKET LEG AND PUSHES THE SPINNER BACKPLATE AFT, SLIGHTLY OUT OF ALIGNMENT.  PERHAPS THIS INTERFERENCE IS CAUSING ABNORMAL STRESS ON THE TAB ACUTE ANGLE, THUS CAUSING THEM TO FAIL. A SUGGESTION TO PREVENT INTERFERENCE IS BY SLIGHTLY REWORKING THE BRACKET LEG AS IN PICTURE NR 3.  PICTURE NR 4 SHOWS THE PROP MOUNTED FLUSH WITH THE BACKPLATE.
